Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 281, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 20, 2019, 6:59 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2019, 6:59 PM MDT (00:59 UTC)
- Expired
- Sep 20, 2019, 7:45 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 162 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 4:02 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted.
222
WUUS53 KLBF 210059
SVRLBF
NEC161-210145-
/O.NEW.KLBF.SV.W.0281.190921T0059Z-190921T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
659 PM MDT Fri Sep 20 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Sheridan County in the Panhandle of Nebraska...
* Until 745 PM MDT.
* At 658 PM MDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Hay Springs to near Wild Horse
Butte, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rushville, Hay Springs, White Clay, Intersection of Highway 87 and
Craven Creek Road, Intersection of Beaver Creek Road and White Clay
Creek Road, Intersection of Highway 87 and Larabee Road, Smith Lake
State Wildlife Management Area, Mount Maria, Highway 250 crossing
the Niobrara River, Walgren Lake State Recreation Area, Pine Ridge,
Diamond Lake, Metcalf State Wildlife Management Area and
Intersection of Highway 87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 74 and 97.
Highway 250 between mile markers 18 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10236 4232 10234 4220 10274 4244 10275
4244 10277 4278 10277 4279 10279 4281 10280
4300 10279
TIME...MOT...LOC 0058Z 236DEG 22KT 4275 10284 4230 10283
HAIL...1.00IN
WIND...60MPH
$$
Jurgensen/Taylor2 follow-up statements
234
WWUS53 KLBF 210129
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
729 PM MDT Fri Sep 20 2019
NEC161-210145-
/O.CON.KLBF.SV.W.0281.000000T0000Z-190921T0145Z/
Sheridan NE-
729 PM MDT Fri Sep 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHWESTERN SHERIDAN COUNTY...
At 729 PM MDT, severe thunderstorms were located along a line
extending from 10 miles south of White Clay to 14 miles northeast of
Wild Horse Butte, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rushville, Hay Springs, White Clay, Intersection of Highway 87 and
Craven Creek Road, Intersection of Beaver Creek Road and White Clay
Creek Road, Intersection of Highway 87 and Larabee Road, Smith Lake
State Wildlife Management Area, Mount Maria, Highway 250 crossing the
Niobrara River, Walgren Lake State Recreation Area, Pine Ridge,
Diamond Lake, Metcalf State Wildlife Management Area and Intersection
of Highway 87 and Antelope Road.
This includes the following highways...
Highway 20 between mile markers 74 and 97.
Highway 250 between mile markers 18 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10236 4232 10234 4224 10260 4244 10275
4244 10277 4278 10277 4279 10279 4281 10280
4300 10279
TIME...MOT...LOC 0129Z 270DEG 22KT 4285 10264 4240 10263
HAIL...1.00IN
WIND...60MPH
$$
Jurgensen/Taylor772
WWUS53 KLBF 210149
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
749 PM MDT Fri Sep 20 2019
NEC161-210159-
/O.EXP.KLBF.SV.W.0281.000000T0000Z-190921T0145Z/
Sheridan NE-
749 PM MDT Fri Sep 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4300 10236 4232 10234 4224 10260 4244 10275
4244 10277 4278 10277 4279 10279 4281 10280
4300 10279
TIME...MOT...LOC 0149Z 236DEG 22KT 4291 10252 4246 10251
$$
Jurgensen/TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 5:22 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 20, 5:22 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Fri Sep 20 2019 .SHORT TERM...(This evening through Saturday night) Issued at 225 PM CDT Fri Sep 20 2019 The main concern will be the threat for isolated strong to severe thunderstorms this evening into tonight. At 18Z, an upper level low was centered over southeast Idaho/northern Utah with an upper level trough extending over most of the Great Basin. The closed low will lift this upper level system will lift northeast into the Northern and Central Plains tonight as upper troughing hangs back across the SWRN U.S. Models agree on isolated to scattered showers and thunderstorms along and just ahead of an advancing cold front. SPC currently has a Slight Risk north of a line from Crescent Lake through Whitman and Sparks, while a Marginal Risk extends south to near a line from Imperial through Broken Bow and O'Neill. Damaging winds, large hail and brief heavy rainfall will be the primary threats going into this evening. One additional concern will be any supercell thunderstorms which may develop or move into in the northern Panhandle, could pose a brief threat for an isolated tornado in Sheridan County until mid evening, while still ahead of the advancing cold front. Other important changes to this forecast are lower rainfall amounts across the northwest Sandhills than previously forecast. In addition, POPs were lowered most areas, with models forecasting much less potential for any thunderstorms activity across central and southeastern areas. This is due to the fast that this synoptic scale system will lift northeast, with the best lift occurring across the Dakotas with a lesser influence across the northwest Sandhills. The cold front will move through all but the far eastern zones by 12z Saturday. On Saturday, west winds will become northwest with windy conditions across north central Nebraska. Highs cooler behind the front to range from upper 60s to lower 70s northwest Sandhills, to near 80 far southeast. On Saturday night, the upper trough currently across the southwest U.S. will track into the Central Plains. this will provide weak lift, even though the area will be well north of the cold front. Chances to return beginning 03Z Sunday through the overnight for western and southern areas. .LONG TERM...(Sunday through Friday) Issued at 225 PM CDT Fri Sep 20 2019 On Sunday, highs will average a few degrees below normal in the low to mid 70s. Skies should become mostly sunny by afternoon with lighter west wind of 5 to 15 mph. Dry conditions look to persist Sunday night and Monday as upper level ridging develops. Highs warm to the low 80s Monday. A broad upper trough will cross the Northern Plains Monday night bringing a return of moisture northward into Nebraska. This will bring a slight chance for showers and a few thunderstorms to the southeastern half of the area Monday night into Tuesday morning. Wednesday through Friday, zonal flow aloft will become southwesterly as a longwave trough digs into the Western U.S. coast into the Great Basin. This bring a chance for showers and thunderstorms mainly from Thursday night into Friday. Highs each day look to range from 70 to 75. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 615 PM CDT Fri Sep 20 2019 Strong southerly winds will continue through the first half of the evening before diminishing at both LBF and VTN. Concerns for the overnight revolve around the development of LLWS after 21/03z and ongoing convection west of GRN. Expect all activity to remain well removed from LBF and most activity to remain north and west of VTN. Given low confidence, will only introduce a VCSH mention at VTN. MVFR to possibly IFR ceilings will develop across north central Nebraska early Saturday morning, but impacts will be limited to ONL and ANW with expected VFR elsewhere. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Jurgensen
Hazardous weather outlook, Sep 20, 1:58 PM MDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Fri Sep 20 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-212000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Fri Sep 20 2019 /158 PM MDT Fri Sep 20 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Isolated to scattered severe thunderstorms are possible late this afternoon and tonight. The greatest risk for severe storms is northwest of a line from Crescent Lake to Whitman to Sparks. An isolated tornado is possible in Sheridan County this evening. Elsewhere, isolated strong to severe storms cannot be ruled out. Severe storms will be capable of large hail and damaging winds. Locally moderate to heavy rain is also possible, mainly across far northern Nebraska. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are possible Saturday night across the southern Sandhills and south, however, no severe storms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this evening. Any hail, wind, or rain reports are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:43 PM MDT | Special Weather Statement | LBF | Sheridan | 62 min |
| Sep 20, 8:24 PM MDT | Special Weather Statement | LBF | Sheridan | 51 min |
| Sep 20, 8:54 PM MDT | Special Weather Statement | LBF | Sheridan | 66 min |
| Sep 20, 9:47 PM MDT | Special Weather Statement | LBF | Sheridan | 58 min |
| Sep 20, 11:32 PM MDT | Areal Flood Advisory | LBF | Cherry, Sheridan | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.